Q: Doc I’m on 3 months injection but the nurse told me to change to 2 months injection. Doc I want to know whether I can become infertile because I was on 3 months injection?
Thanks for writing in. The first advice I would give is that anytime you receive advice from a healthcare practitioner and you do not understand the meaning, implication(s) or long term consequence(s), please ask. You have a right to know. You NEED to know.
No, you will not become infertile by using the 3 months’ injection. That’s not a normal side effect of that injection J The two months’ injection may be suggested if you need it for a short period of time, perhaps, while waiting for a partner’s sterilization surgery or when being immunized for rubella. Maybe you mentioned this and she advised on that? The 3 months’ injection provides more long-term protection and only needs to be taken 4 times a year.
Taking these injections affect women differently. In the first few months, there is excessive bleeding during periods, followed by a period of lighter periods. This may yet be followed by a period of irregular or no periods especially in women who have taken these injections for up to a year. Irregular periods should be discussed with your doctor to ascertain the cause. It may be due to the drug or due to an infection, which needs to be treated. Prolonged periods can also be treated.
With any of the injections, it might take up to one year (or 2) before the return of periods and fertility. This is really irrespective of whether it is the 2 months’ or 3 months’ injection. And, it is a delay not necessarily a case of not being able to conceive again. In the same vein, because the effects of these injections range from 2 months to 3 months, depending on the one taken, then if there were side effects, one would have to bear them for that same period of time.
I hope this helps J
Have a great night, y’all 😀